Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 14, 2003, 5:53 PM EDT for Brown County, Ohio. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 14, 2003, 7:45 PM EDT
- In force
- 112 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Brown County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 142154 FFWILN OHC015-142345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 553 PM EDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN OHIO... * UNTIL 745 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN HAS BEEN OCCURRING ACROSS NORTHERN BROWN COUNTY. UP TO 3 INCHES OF RAIN HAD FALLEN SINCE 5 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THIS SAME AREA AND POTENTIALLY PRODUCE ANOTHER 1 TO 1 1/2 THROUGH 7 PM. * SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE... HOWARD RUN... EAST FORK OF FIVEMILE CREEK... FIVEMILE CREEK... SIXMILE CREEK... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... FAYETTEVILLE... ST. MARTIN... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
1 follow-up statement
000 WGUS71 KILN 142310 FFSILN OHC015-142345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 708 PM EDT SAT JUN 14 2003 ...A FLASH FLOOD WARNING CONTINUES FOR BROWN COUNTY UNTIL 745 PM EDT... AT 708 PM...RADAR INDICATED THAT THE HEAVY RAINFALL HAD ENDED WITH JUST A FEW LIGHT SHOWERS LINGERING ACROSS THE WARNED AREA. RADAR ESTIMATED THAT OVER 4 INCHES OF RAIN HAD FALLEN BETWEEN FAYETTEVILLE AND MOUNT ORAB. ALTHOUGH MOST OF THE RAIN HAS ENDED...THE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS WILL CONTINUE ACROSS NORTHERN BROWN COUNTY. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:26 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 3:26 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 326 PM EDT SAT JUN 14 2003 SURFACE FRONT APPEARS TO BE RUNNING FROM NR CVG-CHILLICOTHE ATTM. SCATTERED CONVECTION IS DEVELOPING ON EITHER SIDE OF THE FRONT...BUT BETTER ORGANIZED ON THE SOUTHSIDE. RUC SHOWS WEAK MID LEVEL VORT SHIFTS FROM WESTERN KY TO ERN KY BETWEEN 18Z AND 00Z. QUESTION IS HOW MUCH THIS WILL ENHANCE CONVECTION. ETA AND AVN ARE SLOWER AND LESS AGGRESSIVE THAN NGM IN PUSHING FRONT SOUTH OF THE FA. FRONT MAKES IT SOUTH OF FA BY 06Z. WILL KEEP MENTION OF PCPN IN THE SOUTHERN THIRD FOR THE FIRST PART OF TONIGHT. UPPER FLOW REMAINS WEAK OF THE SEVERAL DAYS. ALTHOUGH AIR MASS NORTH OF FRONT ISNT EXTREMELY STABLE...FEEL THAT THE MODELS ARE PRODUCING TOO MUCH QPF NORTH OF THE FRONT. VORT DROPS OUT OF UPPER MISSISSIPPI VALLEY MONDAY AND INTO IL BY TUE MORNING....THEN EJECTS UP THE OHIO RIVER VALLEY DURING MID WEEK. DO RECEIVE UPPER SUPPORT FROM THE SYSTEM UNTIL MID WEEK...SO WILL KEEP THE FORECAST DRY SUNDAY INTO TUESDAY. MAV MOS CONTINUES TO LOOK TO COOL...SO WILL CONTINUE WITH CURRENT FORECAST. CLEMISILN OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Jun 14, 5:43 AM EDT, 12 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 543 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN ISOLATED FLOODING PROBLEMS...ESPECIALLY ALONG AND TO THE SOUTHEAST OF INTERSTATE 71. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:42 PM EDT | Flash Flood Warning | ILN | Butler, Hamilton | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.